MAUDE Adverse Event Report: OLYMPUS MEDICAL SYSTEMS CORP. BIOPSY VALVE

OLYMPUS MEDICAL SYSTEMS CORP. BIOPSY VALVE
Model Number MB-358
Medical Device Problem Code Fluid/Blood Leak (1250)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device was returned.However, the initial evaluation has not yet taken place and the investigation is ongoing.If additional information becomes available prior to the conclusion of the investigation, a supplemental report will be filed.
 
Event or Problem Description
The customer reported that liquid was leaking between the forceps plug and the plug mouthpiece on the olympus biopsy valve.According to the initial reporter, the forceps plug comes off from the mouthpiece due to water pressure when the syringe is fed.Reportedly, the physician switched to a spare device in order to complete the procedure.No harm or impact to the patient was reported.
 
Additional Manufacturer Narrative
This report is being supplemented to provide additional information based on the legal manufacturer's final investigation and device evaluation.Olympus evaluated the device and was unable to replicate the issue.The device history record was unable to be reviewed.However, olympus only releases products to market that meet all manufacturing specifications and final product release criteria.The case is not due to design.Based on the investigation results, the cause of the liquid leaking between the forceps plug and the plug mouthpiece on the olympus biopsy valve likely occurred due to the syringe not being attached straight to the forceps plug during liquid delivery, or that the syringe was attached without opening the lid of the forceps plug, resulting in liquid leakage.The cause of the forceps plug coming off from the mouthpiece due to water pressure when the syringe is fed likely occurred from a foreign substance between the forceps plug and the forceps mouthpiece, which caused the forceps mouthpiece to become dirty and not attach sufficiently.The specific root cause could not be determined at this time.Olympus will continue to monitor field performance for this device.

Brand Name
BIOPSY VALVE
Common Device Name
BIOPSY VALVE
Manufacturer (Section D)
OLYMPUS MEDICAL SYSTEMS CORP.
2951 ishikawa-cho
hachioji-shi, tokyo-to 192-8 507
JA  192-8507
Manufacturer Contact
kazutaka matsumoto
2951 ishikawa-cho
hachioji-shi, tokyo-to 192-8-507
JA   192-8507
426425177
MDR Report Key13474578
Report Number8010047-2022-02514
Device Sequence Number3871679
Product Code FDS
UDI-Device Identifier04953170063947
UDI-Public04953170063947
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K051645
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,User Facility
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 03/15/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberMB-358
Device Lot Number65
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/17/2022
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/13/2022
Supplement Date Received by Manufacturer02/16/2022
Initial Report FDA Received Date02/07/2022
Supplement Report FDA Received Date03/15/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
GIF-H290 W/BR (JP) GIF-H290 W/BR (JP); GIF-PQ260 (D) GIF-PQ260 (D)
Patient SexUnknown